Jump to content

  •  

Welcome to the new and improved MakeupTalk! Please see our announcement here!

Sponsors


Photo

Can skin cream cause headaches??


  • Please log in to reply
20 replies to this topic

#1 Jinx

Jinx

Posted 18 June 2008 - 10:59 AM

So, I got a sample of Olay Regenerist and it says to use around the saggy areas, especially the jawline and forehead.
I used it around my brows and a litte under them and for the last 2 and a half days I have had a headache I hadn't been able to get rid of.
I don't know if it was a coincidence but when I thought maybe the cream was to blame (after chomping waaayyy too many Tylenol over the course of 2 days) I wiped it off and after about 3 hours it felt like the pain was less intense and now severl hours later, it seems to be gone.
I don't know it it was the cream or just some random but ill-timed sinus headache (or possibly migraine, but my migraines usually cause my face and arm to go numb and have a blind spot in my vision- I didn't have any of that.); has anyone experienced this with any products?

#2 brewgrl

brewgrl

Posted 18 June 2008 - 11:06 AM

Does it have a strong smell? it could be caused by that.

#3 Ashley

Ashley

Posted 18 June 2008 - 11:07 AM

Hm...I'm not sure, but I think it is more likely a coincidence.

Is it heavily fragranced?

#4 Jinx

Jinx

Posted 18 June 2008 - 11:08 AM

It actually has a nice smell, nicer than the stuff I've used in the past.

I'm just glad it was a sample and that I didn't pay for it!

#5 Adrienne

Adrienne

Posted 18 June 2008 - 05:51 PM

It might've been a coincidence. I've never heard of creams giving you headaches except for maybe the scent.

"Every saint has a past; every sinner has a future."

"Maybe you should eat makeup so you can try and be pretty on the inside, b*tch."


#6 Johnnie

Johnnie

Posted 18 June 2008 - 06:58 PM

That does seem pretty odd. I too think it's a coincidence.

#7 monniej

monniej

Posted 18 June 2008 - 07:14 PM

i say yes, definitely! i purchased the regenerist foaming moisturizer and i couldn't stand the smell or the texture. it made me sick to my stomach. i tried to give it a chance but after a couple of applications i knew it was not to be. i believe that you can have a reaction other than just breakouts from products, and a headache could very well be a side effect. jmho~

#8 magosienne

magosienne

Posted 18 June 2008 - 09:44 PM

the scent can cause headaches, i know i have trouble picking a perfume because of that. but apart from the scent, that's a strange reaction, if it's connected to the cream.

#9 Jinx

Jinx

Posted 18 June 2008 - 11:52 PM

I figure it's a coincidence, but now that I have made a connection to it (even if it's an incorrect connection) I just know my mind will cause me too have headaches (psychosomatic) from now on if I use it, lol!

#10 Aniger86

Aniger86

Posted 19 June 2008 - 04:39 PM

I think its more of a coincidence. Also, a more likely cause would be the scent I think. While you might find it quite nice smelling, maybe your body can't accept it, thus causing the headaches?

#11 Jinx

Jinx

Posted 20 June 2008 - 10:04 AM

I was talking with someone I work with today who suggested that maybe there is an active ingredient that I might be sensitive to.
It's that firming stuff from Olay's Regenerist line. I think I may have had it too close to my eyes, even though it says it can be used on the brow.
I've just never had a headache that lasted that long- not even a migraine and my migraines resemble a stroke!!!
Oh well. If I had a reaction or not, I won't use it again, just in case.

#12 magosienne

magosienne

Posted 20 June 2008 - 04:04 PM

talk about bad luck ! was the firming agent too... firming ? or just too close to your brows ?

#13 Jinx

Jinx

Posted 20 June 2008 - 09:11 PM

Originally Posted by magosienne View Post
talk about bad luck ! was the firming agent too... firming ? or just too close to your brows ?
I think it was just too close; I really don't have any sagging in my brow except my eyelids, but of course I didn't want to put it on my lids, but I did put it around my eyes.
Like I said, I dodn't know what it was or if it even did cause the headache; I just know I had a whopper of a headache while I had the stuff on and it went away after I washed it off and kept it off although I was pretty weak and shakey for a day or so afterward.
I notice as I get older I get more and more sensitive to things I never had a problem with before so my first thought whenever I feel "weird" is that something caused the problem, lol!

#14 kizzi

kizzi

Posted 12 November 2012 - 05:19 AM

Absolutely they can cause headaches...as can many cosmetics.  I have been suffering with this for years and spent so much money on skin creams, eyeliners, mascaras & eye shadows....I know I am allergic to talc & parabens...but apparently there are many other chemicals that I am allergic to.  I don't break out in a rash but instead get these violent or strong nagging headaches that don't go away until I take 800 mil. advil or go wash everything off my face.  With some products my eyes get very puffy and my sinuses get stuffy....it is awful and an ongoing problem as I search for eyeliner, mascara & moisturizers I can use.  I already know I cannot wear powdered shadow...only cream and it can't be the kind that turns into powder as it has talc in it.  Also many plant based products cause me problems too as I cannot wear anything with any fragrance in it.  It cannot be "Unscented" either....It MUST be Fragrance FREE.  What a pain in the head this is!!!!



#15 yvettebach

yvettebach

Posted 13 November 2012 - 06:35 AM

Really? Thanks for the post. I didn't know it can cause headaches.
 



#16 Suyana07

Suyana07

Posted 15 November 2012 - 06:50 AM

Well yeah, if they have strong fragrances



#17 rosalyhudson

rosalyhudson

Posted 26 November 2012 - 06:42 AM

Skin Creams are causing headaches, it seems to be really pathetic. May be you have been allergic to that kind of fragrance or it is just a coincidence, but if that persists, you should stop using that cream or consult a dermatologist.



#18 makeupnonexpert

makeupnonexpert

Posted 28 February 2013 - 07:47 AM

Just read this trying to find out why I've had this terrible headache for 2 weeks. I suffer from migraines and my migraine medications aren't even working to get rid of the constant pain. I couldn't think of what changed, diet- no, then I remembered. I bought the Olay 7 aging creams. Day and night so I've constantly been using it and been exposed to it. No wonder I can't get rid of these headaches. I just wish I hadn't spent all that money!!!

#19 melissamellie

melissamellie

Posted 06 March 2013 - 11:28 AM

More time it is not caused of using skin care creams. No need to afraid. It happens just whenever we tired more.



#20 LisaF1163

LisaF1163

Posted 06 March 2013 - 03:46 PM

I've never heard of headaches from a skin cream, but being ridonkulously sensitive to many skin care products and makeup, I can at least sympathize.  There could be something in it you're allergic to, which could very well cause headaches.  We absorb things through our skin; it sounds to me like it could be possible.
 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users